Hail, Custer
- When
- July 10, 12:00 AM CST
- Where
- Custer County, 8.1 mi SW of Callaway
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.210, -100.030
Thunderstorms developed over the eastern Nebraska Panhandle. 75 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed over the eastern Nebraska Panhandle. The storms intensified late to produce strong winds and hail to the 1.75 inches in diameter. The storms brought heavy rainfall to the sandhills as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 2:18 PM CST, 9 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT WED JUL 9 2014 .SYNOPSIS... ISSUED AT 318 PM CDT WED JUL 9 2014 H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT AINSWORTH...TO 90 AT IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY. ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE STRONGLY CAPPED THURSDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON. THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS. SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1227 PM CDT WED JUL 9 2014 THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA 10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...CLB AVIATION...JACOBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT WED JUL 9 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-102330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 PM CDT WED JUL 9 2014 NEZ027-028-038-100315- CUSTER NE-GARFIELD NE-LOUP NE- 934 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 1015 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ALMERIA...OR 13 MILES EAST OF BREWSTER...MOVING SOUTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL CUSTER COUNTY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TAYLOR... BURWELL... ALMERIA... SARGENT... COMSTOCK... KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... DIVIDE HILL... BIG OAK CANYON... WESCOTT... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 106 AND 132. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 9 SE GATES 41.56N 99.52W
07/09/2014 E60 MPH CUSTER NE PUBLIC
&&
SJACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 AM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 20 SSW VALENTINE 42.61N 100.70W
07/09/2014 E1.00 INCH CHERRY NE PUBLIC
PEA TO QUARTER SIZE HAIL...ESTIMATED WIND GUSTS TO 40
MPH.
0100 PM HAIL 29 S VALENTINE 42.45N 100.55W
07/09/2014 E1.25 INCH CHERRY NE PUBLIC
0104 PM HAIL 33 SSW VALENTINE 42.43N 100.80W
07/09/2014 E1.25 INCH CHERRY NE PUBLIC
0120 PM HAIL 10 NE BROWNLEE 42.39N 100.49W
07/09/2014 E1.00 INCH CHERRY NE TRAINED SPOTTER
0130 PM HAIL 11 ENE BROWNLEE 42.35N 100.43W
07/09/2014 E0.88 INCH CHERRY NE TRAINED SPOTTER
0144 PM HAIL 7 NW PURDUM 42.14N 100.36W
07/09/2014 E0.88 INCH CHERRY NE PUBLIC
0230 PM HAIL WOOD LAKE 42.64N 100.24W
07/09/2014 E1.50 INCH CHERRY NE PUBLIC
0250 PM HAIL 10 E DUNNING 41.83N 99.91W
07/09/2014 E1.00 INCH BLAINE NE PUBLIC
0310 PM HAIL 11 SSW AINSWORTH 42.40N 99.94W
07/09/2014 E1.00 INCH BROWN NE PUBLIC
HAIL COVERED THE GROUND, HEAVY RAIN WAS REPORTED ALSO.
0358 PM HAIL 8 N AINSWORTH 42.66N 99.86W
07/09/2014 M1.00 INCH BROWN NE PUBLIC
HALF INCH TO QUARTER SIZE HAIL.
0420 PM HAIL 6 NE AINSWORTH 42.61N 99.77W
07/09/2014 E1.50 INCH BROWN NE PUBLIC
0440 PM HAIL 5 E TAYLOR 41.77N 99.28W
07/09/2014 E1.00 INCH LOUP NE TRAINED SPOTTER
0505 PM HAIL 10 SSE BASSETT 42.45N 99.46W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
PEA TO QUARTER SIZE HAIL WITH VERY HEAVY RAIN.
0512 PM HAIL 30 S BASSETT 42.15N 99.54W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
0527 PM HAIL 23 S NEWPORT 42.27N 99.33W
07/09/2014 E1.50 INCH ROCK NE PUBLIC
0555 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E1.75 INCH GARFIELD NE PUBLIC
HAIL COVERED THE GROUND.
0555 PM TSTM WND GST 13 N BURWELL 41.97N 99.13W
07/09/2014 E60.00 MPH GARFIELD NE PUBLIC
4 TO 5 INCH DIAMTER TREE LIMBS DOWN.
0615 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E2.50 INCH GARFIELD NE TRAINED SPOTTER
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE AMATEUR RADIO
AT NINTH AND WILLOW IN NORTH PLATTE.
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E1.25 INCH LINCOLN NE NWS EMPLOYEE
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE PUBLIC
FOURTH AND MADISON STREET.
0625 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE NWS EMPLOYEE
MULTIPLE GOLF BALL HAIL REPORTS FROM NWS EMPLOYEES IN
NORTH PLATTE.
0625 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE PUBLIC
MULTIPLE REPORTS FROM THE PUBLIC OF GOLF BALL SIZE HAIL
ACROSS NORTH PLATTE.
0628 PM HAIL 3 N NORTH PLATTE 41.18N 100.77W
07/09/2014 E1.50 INCH LINCOLN NE PUBLIC
0629 PM HAIL 14 SSE BASSETT 42.40N 99.43W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
MOSTLY PEA TO HALF INCH SIZE HAIL...BUT A FEW STONES AS
LARGE AS NICKELS AND QUARTERS.
0629 PM HAIL 10 NE BURWELL 41.88N 99.00W
07/09/2014 E2.00 INCH GARFIELD NE TRAINED SPOTTER
0629 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE NWS EMPLOYEE
0633 PM HAIL 1 SSW NORTH PLATTE 41.12N 100.78W
07/09/2014 E1.75 INCH LINCOLN NE NWS EMPLOYEE
0634 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE EMERGENCY MNGR
DOWNTOWN
0634 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
07/09/2014 M2.75 INCH LINCOLN NE NWS EMPLOYEE
0634 PM HAIL 5 W NORTH PLATTE 41.13N 100.87W
07/09/2014 M1.00 INCH LINCOLN NE TRAINED SPOTTER
0634 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
BUFFALO BILL AND A-STREET
0635 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
0636 PM HAIL 1 SSW NORTH PLATTE 41.12N 100.78W
07/09/2014 E2.75 INCH LINCOLN NE NWS EMPLOYEE
0636 PM HAIL 3 N NORTH PLATTE 41.18N 100.77W
07/09/2014 M2.50 INCH LINCOLN NE NWS EMPLOYEE
0639 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
0647 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
HAIL WAS DESCRIBED AS BROCCOLI FLORETS IN SIZE.
0652 PM HAIL 7 S NORTH PLATTE 41.03N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE EMERGENCY MNGR
0653 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE NWS EMPLOYEE
0655 PM HAIL 10 S NORTH PLATTE 40.99N 100.77W
07/09/2014 M1.25 INCH LINCOLN NE NWS EMPLOYEE
0657 PM HAIL 6 S NORTH PLATTE 41.05N 100.77W
07/09/2014 M2.75 INCH LINCOLN NE PUBLIC
SEVERE DAMAGE TO LIGHTS...TABLES...AND TREES.
0700 PM HAIL 7 S NORTH PLATTE 41.03N 100.77W
07/09/2014 E2.00 INCH LINCOLN NE NWS EMPLOYEE
0708 PM HAIL 13 SE ROSE 42.04N 99.35W
07/09/2014 M1.00 INCH LOUP NE PUBLIC
NICKEL TO QUARTER SIZE HAIL. HEAVY RAIN TOO.
0730 PM TSTM WND GST 5 NE TAYLOR 41.82N 99.31W
07/09/2014 E60.00 MPH LOUP NE TRAINED SPOTTER
0745 PM HAIL BRADY 41.02N 100.37W
07/09/2014 E1.00 INCH LINCOLN NE PUBLIC
0750 PM HAIL WELLFLEET 40.75N 100.73W
07/09/2014 E1.50 INCH LINCOLN NE TRAINED SPOTTER
0800 PM HAIL WELLFLEET 40.75N 100.73W
07/09/2014 E2.75 INCH LINCOLN NE FIRE DEPT/RESCUE
0803 PM TSTM WND GST 2 S COMSTOCK 41.53N 99.24W
07/09/2014 E60.00 MPH CUSTER NE PUBLIC
ESTIMATED WIND TO 60 MPH WITH NICKEL TO QUARTER SIZE
HAIL.
0815 PM HAIL 12 ESE OCONTO 41.07N 99.55W
07/09/2014 E1.00 INCH CUSTER NE PUBLIC
0848 PM HAIL 15 NW TAYLOR 41.92N 99.59W
07/09/2014 E1.75 INCH LOUP NE EMERGENCY MNGR
0850 PM HAIL 11 WSW CALLAWAY 41.23N 100.12W
07/09/2014 E1.00 INCH CUSTER NE PUBLIC
HAIL LASTED ABOUT 15 MIN.
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE PUBLIC
HAIL LASTED ABOUT 5 MIN. MAINLY QUARTERS BUT SOME
GOLFBALLS.
0855 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE EMERGENCY MNGR
LINCOLN COUNTY EMERGENCY MANAGEMENT REPORTS NUMEROUS
VEHICLES DAMAGED FROM LARGE HAIL IN AND AROUND THE CITY
OF NORTH PLATTE.
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE PUBLIC
HAIL LASTED 5 MINUTES MAINLY QUARTER SIZED BUT SOME GOLF
BALL SIZE HAIL.
0915 PM HAIL 8 ENE GATES 41.70N 99.50W
07/09/2014 M1.00 INCH CUSTER NE PUBLIC
0930 PM TSTM WND GST 9 SE GATES 41.56N 99.52W
07/09/2014 E60.00 MPH CUSTER NE PUBLIC
0931 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
07/09/2014 E70.00 MPH CUSTER NE TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED THUNDERSTORM WIND GUST TO 70
MPH ON THE NORTH SIDE OF BROKEN BOW.
1208 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
1220 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 20 SSW VALENTINE 42.61N 100.70W
07/09/2014 E1.00 INCH CHERRY NE PUBLIC
PEA TO QUARTER SIZE HAIL...ESTIMATED WIND GUSTS TO 40
MPH.
0100 PM HAIL 29 S VALENTINE 42.45N 100.55W
07/09/2014 E1.25 INCH CHERRY NE PUBLIC
0104 PM HAIL 33 SSW VALENTINE 42.43N 100.80W
07/09/2014 E1.25 INCH CHERRY NE PUBLIC
0120 PM HAIL 10 NE BROWNLEE 42.39N 100.49W
07/09/2014 E1.00 INCH CHERRY NE TRAINED SPOTTER
0130 PM HAIL 11 ENE BROWNLEE 42.35N 100.43W
07/09/2014 E0.88 INCH CHERRY NE TRAINED SPOTTER
0144 PM HAIL 7 NW PURDUM 42.14N 100.36W
07/09/2014 E0.88 INCH CHERRY NE PUBLIC
0230 PM HAIL WOOD LAKE 42.64N 100.24W
07/09/2014 E1.50 INCH CHERRY NE PUBLIC
0250 PM HAIL 10 E DUNNING 41.83N 99.91W
07/09/2014 E1.00 INCH BLAINE NE PUBLIC
0310 PM HAIL 11 SSW AINSWORTH 42.40N 99.94W
07/09/2014 E1.00 INCH BROWN NE PUBLIC
HAIL COVERED THE GROUND, HEAVY RAIN WAS REPORTED ALSO.
0358 PM HAIL 8 N AINSWORTH 42.66N 99.86W
07/09/2014 M1.00 INCH BROWN NE PUBLIC
HALF INCH TO QUARTER SIZE HAIL.
0420 PM HAIL 6 NE AINSWORTH 42.61N 99.77W
07/09/2014 E1.50 INCH BROWN NE PUBLIC
0440 PM HAIL 5 E TAYLOR 41.77N 99.28W
07/09/2014 E1.00 INCH LOUP NE TRAINED SPOTTER
0505 PM HAIL 10 SSE BASSETT 42.45N 99.46W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
PEA TO QUARTER SIZE HAIL WITH VERY HEAVY RAIN.
0512 PM HAIL 30 S BASSETT 42.15N 99.54W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
0527 PM HAIL 23 S NEWPORT 42.27N 99.33W
07/09/2014 E1.50 INCH ROCK NE PUBLIC
0555 PM TSTM WND GST 13 N BURWELL 41.97N 99.13W
07/09/2014 E60.00 MPH GARFIELD NE PUBLIC
4 TO 5 INCH DIAMTER TREE LIMBS DOWN.
0555 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E1.75 INCH GARFIELD NE PUBLIC
HAIL COVERED THE GROUND.
0615 PM HAIL 13 N BURWELL 41.97N 99.13W
07/09/2014 E2.50 INCH GARFIELD NE TRAINED SPOTTER
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE AMATEUR RADIO
AT NINTH AND WILLOW IN NORTH PLATTE.
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E1.25 INCH LINCOLN NE NWS EMPLOYEE
0623 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE PUBLIC
FOURTH AND MADISON STREET.
0625 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE NWS EMPLOYEE
MULTIPLE GOLF BALL HAIL REPORTS FROM NWS EMPLOYEES IN
NORTH PLATTE.
0625 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 M1.75 INCH LINCOLN NE PUBLIC
MULTIPLE REPORTS FROM THE PUBLIC OF GOLF BALL SIZE HAIL
ACROSS NORTH PLATTE.
0628 PM HAIL 3 N NORTH PLATTE 41.18N 100.77W
07/09/2014 E1.50 INCH LINCOLN NE PUBLIC
0629 PM HAIL 10 NE BURWELL 41.88N 99.00W
07/09/2014 E2.00 INCH GARFIELD NE TRAINED SPOTTER
0629 PM HAIL 14 SSE BASSETT 42.40N 99.43W
07/09/2014 E1.00 INCH ROCK NE PUBLIC
MOSTLY PEA TO HALF INCH SIZE HAIL...BUT A FEW STONES AS
LARGE AS NICKELS AND QUARTERS.
0629 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE NWS EMPLOYEE
0633 PM HAIL 1 SSW NORTH PLATTE 41.12N 100.78W
07/09/2014 E1.75 INCH LINCOLN NE NWS EMPLOYEE
0634 PM HAIL 5 W NORTH PLATTE 41.13N 100.87W
07/09/2014 M1.00 INCH LINCOLN NE TRAINED SPOTTER
0634 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
BUFFALO BILL AND A-STREET
0634 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE EMERGENCY MNGR
DOWNTOWN
0634 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
07/09/2014 M2.75 INCH LINCOLN NE NWS EMPLOYEE
0635 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
0636 PM HAIL 1 SSW NORTH PLATTE 41.12N 100.78W
07/09/2014 E2.75 INCH LINCOLN NE NWS EMPLOYEE
0636 PM HAIL 3 N NORTH PLATTE 41.18N 100.77W
07/09/2014 M2.50 INCH LINCOLN NE NWS EMPLOYEE
0639 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
0647 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
HAIL WAS DESCRIBED AS BROCCOLI FLORETS IN SIZE.
0652 PM HAIL 7 S NORTH PLATTE 41.03N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE EMERGENCY MNGR
0653 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE NWS EMPLOYEE
0655 PM HAIL 10 S NORTH PLATTE 40.99N 100.77W
07/09/2014 M1.25 INCH LINCOLN NE NWS EMPLOYEE
0657 PM HAIL 6 S NORTH PLATTE 41.05N 100.77W
07/09/2014 M2.75 INCH LINCOLN NE PUBLIC
SEVERE DAMAGE TO LIGHTS...TABLES...AND TREES.
0700 PM HAIL 7 S NORTH PLATTE 41.03N 100.77W
07/09/2014 E2.00 INCH LINCOLN NE NWS EMPLOYEE
0708 PM HAIL 13 SE ROSE 42.04N 99.35W
07/09/2014 M1.00 INCH LOUP NE PUBLIC
NICKEL TO QUARTER SIZE HAIL. HEAVY RAIN TOO.
0730 PM TSTM WND GST 5 NE TAYLOR 41.82N 99.31W
07/09/2014 E60.00 MPH LOUP NE TRAINED SPOTTER
0745 PM HAIL BRADY 41.02N 100.37W
07/09/2014 E1.00 INCH LINCOLN NE PUBLIC
0750 PM HAIL WELLFLEET 40.75N 100.73W
07/09/2014 E1.50 INCH LINCOLN NE TRAINED SPOTTER
0800 PM HAIL WELLFLEET 40.75N 100.73W
07/09/2014 E2.75 INCH LINCOLN NE FIRE DEPT/RESCUE
0803 PM TSTM WND GST 2 S COMSTOCK 41.53N 99.24W
07/09/2014 E60.00 MPH CUSTER NE PUBLIC
ESTIMATED WIND TO 60 MPH WITH NICKEL TO QUARTER SIZE
HAIL.
0815 PM HAIL 12 ESE OCONTO 41.07N 99.55W
07/09/2014 E1.00 INCH CUSTER NE PUBLIC
0848 PM HAIL 15 NW TAYLOR 41.92N 99.59W
07/09/2014 E1.75 INCH LOUP NE EMERGENCY MNGR
0850 PM HAIL 11 WSW CALLAWAY 41.23N 100.12W
07/09/2014 E1.00 INCH CUSTER NE PUBLIC
HAIL LASTED ABOUT 15 MIN.
0855 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE EMERGENCY MNGR
LINCOLN COUNTY EMERGENCY MANAGEMENT REPORTS NUMEROUS
VEHICLES DAMAGED FROM LARGE HAIL IN AND AROUND THE CITY
OF NORTH PLATTE.
0855 PM HAIL 6 W MAYWOOD 40.66N 100.74W
07/09/2014 E1.75 INCH FRONTIER NE PUBLIC
HAIL LASTED 5 MINUTES MAINLY QUARTER SIZED BUT SOME GOLF
BALL SIZE HAIL.
0915 PM HAIL 8 ENE GATES 41.70N 99.50W
07/09/2014 M1.00 INCH CUSTER NE PUBLIC
0930 PM TSTM WND GST 9 SE GATES 41.56N 99.52W
07/09/2014 E60.00 MPH CUSTER NE PUBLIC
0931 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
07/09/2014 E70.00 MPH CUSTER NE TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED THUNDERSTORM WIND GUST TO 70
MPH ON THE NORTH SIDE OF BROKEN BOW.
1208 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
1220 AM HAIL OCONTO 41.14N 99.76W
07/10/2014 E1.00 INCH CUSTER NE EMERGENCY MNGR
&&
JGOMEZThe North Platte radar (KLNX), 95 km away, was scanning. The volume nearest the first event began at 05:58 UTC.
7 hail, 4 heavy rain, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail to nickel size with high winds stripped crops of green snap and corn.
Minor road washouts of 6 to 8 inches reported on county roads from 25 miles to 37 miles southeast of Bassett.
Twenty four hour rainfall total.
Twenty four hour rainfall total.
Twenty four hour rainfall total.
Twenty four hour rainfall total.
A flag ripped and hanging plants blown across the yard.
Winds estimated to 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530314, 530315, 530316, 530329, 530317, 530313, 530322, 530324, 530325, 530326, 530318, 530319, 530321, 530331, 530333.